Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2000, 12:00 AM MDT for Garden County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2000, 12:00 AM MDT (06:00 UTC)
- Expired
- May 7, 2000, 1:00 AM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Garden County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 8:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS53 KLBF 070602 SVRLBF NEC069-070700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1200 AM MDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 100 AM MDT * AT 1201 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTH OF CRESCENT LAKE NWR...OR ABOUT 29 MILES SOUTHEAST OF ALLIANCE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER FARM AND RANGELAND OF... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT SUNDAY MORNING FOR NORTHWESTERN NEBRASKA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:52 PM MDT, 10 hours 8 minutes earlier.
Area forecast discussion, May 6, 1:52 PM MDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT SAT MAY 6 2000 TOUGH FORECAST AS FCST AREA IS IN SLIGHT RISK FOR SEVERE THROUGH 12Z MONDAY. MODEL SOLNS ARE SHOWING SIGNIFICANT DIFFERENCES WITH TIMING. SO USING A PURE BLEND OF SOLNS FOR THIS FCST. HAVE STNRY FRONT ACROSS IML-LBF-BBW-ONL THROUGH 00Z MONDAY...THEN ANOTHER DISTURBANCE MOVES ACROSS AREA. FOR TONIGHT THINGS ARE GETTING OFF TO A SLOW START AS IT WOULD SEEM WITH IS SATELLITE VOID OF ANY STG WAVE...NO LIGHTNING INDICATED EXCEPT WITH WAVE OVER ERN ID...WHICH WILL TRACK INTO THE DAKOTAS TONIGHT...TOO FAR NORTH FOR OUR FCST AREA. VSBY SATELLITE DOES INDICATE DEVELOPING CU FIELD BETWEEN...SNY-AKO-OGA AREA AS FRONT HAS BECOME STNRY...UPSLOPE THETA E ADVECTION IS UNDERWAY. SFC BASED WAA IS WAY TOO FAR S THOUGH...N TX BUT LURKING AT 850 MB THE ETA MODEL PROGS A DEEPENING LOW THIS EVENING WITH ELEVATED TSRA A DEFINITE POSSIBILITY. MEANWHILE MEDICINE BOW PROFILER WINDS MAY BE INDICATING A WND SHIFT AT THE LOWEST GATE AND KLAR WINDS HAVE GONE WSW. SPC OUTLOOK AREA WORDED SOFTER NOW INDICATING WIDESPREAD SVR EVENT UNLIKELY. OVERALL HAVE LOWER POPS TO CHC CATEGORY AND FOLLOWED 12Z MESO ETA FOR PDS 1 AND 2. MCS COULD GET GOING LATER TONIGHT AND CARRY ON THRU 12Z TIME FRAME IN NERN ZONES. WITH LATEST MODEL SOLNS INDICATING MUCH WEAKER CONVECTIVE ACTIVITY TONIGHT...OUTFLOW WOULD BE WEAKER AND THE STNRY FRONT WOULD ACTUALLY RETREAT NWD SUNDAY AFTERNOON TO NR A SNY-VTN LINE. A SECOND DISTURBANCE IS INDICATED BY THE ETA LATE SUNDAY AFTN INTO EARLY MONDAY AM. TEMPS ARE A MAJOR PROBLEM SUNDAY AS NEARLY ALL MODELLED SFC TEMPS ARE CLEARLY INDICATING WARM SECTOR SOUTH AND EAST OF SNY- VTN LINE...POSSIBLY REACHING 90F OVER FRONTIER CO IN FAR SE. FOR NOW WILL BUY WARM SECTOR BUT EASE THE TEMPS CLOSER TO NGM/AVN GUIDANCE... STILL A CAT WARMER THAN GUIDANCE BUT COOLER THEN MODELLED SFC TEMPS. BY MONDAY MORNING...OUTFLOW HAS SLIPPED S OF FCST AREA TO NR GLD-GID LINE BUT ONCE AGAIN AVN 700MB FIELDS AND TIME SECTIONS INDICATE ANOTHER DISTURBANCE APCHG FCST AREA LATE MONDAY SO OPTED FOR SLIGHT CHC POPS MAINLY MON NIGHT AND TUES. WEDS 5AND THURS...DRY BUT CONT WARM AS MRF INDICATES RIDGE WILL AMPLIFY...GULF REMAINS LARGELY OPEN BUT DEEPENING WRN UPPER AIR LOW WOULD SLOW THE ERN PROGRESSION OF WAVES AND GIVE THINGS A BREAK. .LBF...NONE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 61 min |
| May 7, 12:58 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 7, 1:54 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 66 min |
| May 7, 3:44 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 7, 4:44 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 7, 5:21 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| May 7, 5:46 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 29 min |
| May 7, 6:13 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| May 7, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 7, 5:28 PM MDT | Tornado Warning | LBF | Deuel, Keith, Perkins | 32 min |
| May 7, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| May 7, 5:59 PM MDT | Tornado Warning | LBF | Deuel | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.